MAUDE Adverse Event Report: SYNTHES HAGENDORF INNER SHAFT FOR REMOVAL SCREWDRIVER; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION,CERVICAL

SYNTHES HAGENDORF INNER SHAFT FOR REMOVAL SCREWDRIVER; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION,CERVICAL
Model Number 03.647.972
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.There was no known reported patient involvement associated with the complained event.Unknown when device malfunctioned.Device is an instrument and is not implanted/explanted.A device history record (dhr) review was performed for part 03.647.972/ lot 3644037: manufacturing location: (b)(4).Release to warehouse date: 25.Nov.2011.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The device has been received and the product evaluation was completed.The report indicates that the: customer quality (cq) engineering investigation: the following complaint devices were received by customer quality (cq): two inner shafts for removal screwdriver (part number: 03.647.972, lot number: 9807832 & 3644037, one removal screwdriver (part number: 03.647.971, lot number: 9875436).Whether this complaint can be replicated at customer quality (cq) is not applicable for this complaint condition as the returned devices are already broken.Visual inspection under 5x magnification, device history record (dhr) review and drawing review were performed as part of this investigation.The removal screwdriver and inner shaft (03.647.971 and 03.647.972) is noted in the zero-p va system technique guide.Zero-p va is a variable angle zero-profile anterior cervical interbody fusion (acif) device indicated for skeletally mature patients with degenerative disc disease (ddd) and accompanying radicular symptoms at one level from c2-t1.The returned instrument is utilized for screw removal and is one of two instruments specifically designed for this use (the other being the screw removal blade ¿ 03.647.985).The returned devices were examined and the complaint condition was able to be confirmed for both the inner shafts (p/n 03.647.972) as they both were found to have broken tips; a fragment (approximately 2.5 mm long) was missing and not returned.No issues were observed with the removal screwdriver (outer sleeve p/n 03.647.971 & inner sleeve 03.647.971.001) that could contribute to the complaint condition.The tip of the removal screwdriver is intact with no sign of any damage.The overall balance of all the devices look in a good condition with some superficial surface wear which does not impact functionality.This complaint is confirmed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that both the removal screwdriver and the inner shaft for the removal screwdriver have broken tips.The device issues were found during inspection of the evaluation set.There is no patient involvement with this complaint.This complaint involves 3 devices.This report is 3 of 3 for (b)(4).

Brand Name
INNER SHAFT FOR REMOVAL SCREWDRIVER
Common Device Name
INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION,CERVICAL
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key7052924
Report Number3003875359-2017-10566
Device Sequence Number1145971
Product Code OVE
UDI-Device Identifier10705034720807
UDI-Public(01)10705034720807(10)3644037
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K112068
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 11/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.647.972
Device Catalogue Number03.647.972
Device Lot Number3644037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2017
Initial Report FDA Received Date11/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1